Discussions By Condition: I cannot get a diagnosis.

19 years old, doctor prescribed Lipitor...

Posted In: I cannot get a diagnosis. 0 Replies
  • Posted By: Anonymous
  • June 17, 2011
  • 01:47 AM

So, to backtrack a little, this semester my body has decided to hit me with all medical problems it never gave me in previous years. To start, I had bronchitis for 4 months (school clinic's nurse diagnosed it as "just a cold" and gave me extra strength cough syrup. It stayed undiagnosed until I went to a proper walk in clinic and they gave me steroid inhalers). Then, after a few weeks of recovering, I went to visit my parents and it turned into pneumonia, which required me to go on Biaxin for a week.
Now, after those months of constantly having a chest cough, my lungs didn't want to let me breath well with the harsh Quebec winter weather. I started to have problems breathing in general, heart palpitations were cropping up a lot, and I was feeling tired. A lot. I went to the clinic (at school, for some silly reason) since I could barely focus in class anymore, felt like I was about to faint often, I would be coming in to class sweaty and pale often causing professors to worry. I got a blood test done, and it came back that my cholesterol levels were high. Twice as high to be specific. In case some are speculating it's because of the most common culprits, genetics or poor diet/lifestyle, I eat healthy (no, I mean REALLY healthy) and did my best to get back into shape with stubbornly crappy lungs. Before being sick, I was swimming lengths or going to the gym at least once a day, and I was starting to ease back into this. I don't have ANY family history of high cholesterol/premature levels, nor is it stress related since I got tested a few weeks after.
To get to the point, the doctor at school shrug off all my complaints that I was always exhausted, my heart was still palpitating every now and then, and that I often felt as if I was about to pass out. She prescribed me Lipitor and hasn't tried anything since. I told this to a nurse while getting a pap smear, and she got livid that the school doctor didn't try to find an underlying cause, and that she gave me such a drug at a young age that I am. It's been a few months, and the fatigue has gotten worse as well as the breathing still being terrible. It feels like I have a pressure on my chest, palpitations are still there depending, I've been having heart burn and mood swings, and I've been gaining ridiculous amounts of weight. It's like my body is permanently in a bloated state, as if I'm retaining water. What should I do? Should I make a complaint about the school's doctor?

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?